Diarrhea Caused by Clostridium difficile

Clostridium difficile, or C. difficile, is a form of bacteria that infects the intestinal tract. Symptoms of those infected with C. difficile range from diarrhea to inflammation of the colon, which can be fatal. C. difficile is most common among long-term care residents and elderly patients residing in the hospital. In 2011, the FDA approved a new treatment for diarrhea contracted from C. difficile after a new strain of the disease erupted in 2008. As more is discovered about C. difficile, more methods are tested to fight this bacteria, as you can see in the article Can Probiotics Prevent Antibiotic- or Clostridium difficile-Associated Diarrhea in Long-Term Care Residents? There have also been discoveries in the worsening of C. difficile-associated diarrhea, with proton pump inhibitors for example. For more information about curbing C. difficile and the symptoms of diarrhea, visit us at Annals of Long-Term Care.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s